MAUDE Adverse Event Report: EDWARDS LIFESCIENCES LLC EDWARDS COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES LLC EDWARDS COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9750CM23A
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/21/2026
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by the field clinical specialist (fcs), an 85'year'old male patient underwent a transcatheter aortic valve replacement (tavr) procedure using a right side access approach.Edwards lifesciences devices were used during the case.The patient's preprocedural medical history and comorbidities were not reported.The patient remained in stable condition at the conclusion of the procedure.During deployment of the initial 23 mm transcatheter aortic valve, the valve began to rise within the annulus.The movement occurred during valve deployment, resulting in the valve becoming positioned too high against the left coronary cusp.The first valve was implanted too high on the left cusp due to rising up of the valve during implant, and the exact reason for this movement was unknown.An attempt by the physician to push the valve downward caused the valve to cant further upward, leading to a final malposition.Angiographic and echocardiographic imaging confirmed that the valve was positioned too high to serve as the final implant.Based on the imaging findings, the surgeon and interventional cardiologist determined that a second valve was required.A second transcatheter aortic valve was subsequently implanted at a lower position, with a final depth described as 90/10.This second implantation was reported to be successful.The first valve was left in place.No central leak, device deficiency, or use error was reported, and no patient complications were noted during or after the procedure.The perceived root cause identified by the reporter was inflation or deflation difficulty, although the exact mechanism of the valve's upward movement during deployment remained undetermined.A 3mensio report was available for review.All edwards devices used during the procedure were discarded and are not available for return.Upon follow up, the fcs advised that upon deployment, the physician wanted to go for a higher deployment to avoid ppm implant.We were aware that pushing in too aggressively would cause the valve to land high on the left cusp.The physician gave a more aggressive push during inflation which caused the valve to cant up to the left cusp.The physicians did not vocalize any fault on the valve or our end, but discussed how they could better work together during deployment.They fcs sent cine of procedure for review.
 
Additional Manufacturer Narrative
This is 1 of 2 reports.The investigation is ongoing.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted due to engineering evaluation findings, sections g6, h2, h6: device codes, type of investigation, investigation findings, investigation conclusions and h11 has been added.The event(s) reported is/are anticipated in the risk management documentation for transcatheter heart valve procedures.Additional assessment of the failure mode(s) is not required at this time.The device was not returned for evaluation.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.The complaint for inflation difficulty and/or incomplete inflation is confirmed based on review of provided imagery.As the device was not returned, engineering was unable to perform any visual examination, functional testing, or dimensional analysis.Therefore, the presence of a manufacturing non-conformance was unable to be determined.However, reviews of the dhr and lot history did not provide any indication that a manufacturing non-conformance would have contributed to the complaint event.A review of the ifu/training materials revealed no deficiencies.Furthermore, no abnormalities were reported during device unpacking or preparation.In this case, the fcs advised that during deployment, the physician intentionally aimed for a higher implant position to avoid the need for a permanent pacemaker (ppm).It was understood that excessive forward pressure could result in the valve landing high on the left cusp.During inflation, the physician applied a more aggressive push, which caused the valve to cant toward the left cusp.Per review of the procedural fluoroscopic imagery, the delivery system and guidewire were not centered or coaxial within the native valve and crossed the annulus at an angle relative to the native valve axis.This non coaxial alignment may be related to the patient's horizontal aorta and could influence valve deployment characteristics and positioning.During valve deployment, once expansion begins and the valve frame engages annular calcification, the calcified regions may act as anchoring or hinge points.As the valve continues to expand, interaction with these fixed structures can influence final valve positioning.This mechanism may explain the initially canted deployment of the valve.Under these conditions, attempts to apply additional forward pressure could have further shifted the final valve landing position.Based on the available information, patient related factors (horizontal aorta) and procedural factors (non-coaxial positioning of the thv relative to the annulus and device manipulation during deployment) may have contributed to the reported event.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.As such, neither a product risk assessment, nor corrective or preventative actions are required at this time.

Brand Name
EDWARDS COMMANDER DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24324557
Report Number2015691-2026-11040
Device Sequence Number21213292
Product Code NPT
UDI-Device Identifier00690103207828
UDI-Public(01)00690103207828(17)270723(10)66867815
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9750CM23A
Device Lot Number66867815
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2026
Supplement Date Received by Manufacturer03/11/2026
Initial Report FDA Received Date02/12/2026
Supplement Report FDA Received Date03/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient SexMale